Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 231, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2007, 2:46 PM CDT for Lincoln County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 2:46 PM CDT (19:46 UTC)
- Expired
- Jun 12, 2007, 3:16 PM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 121946 SVRLBF NEC111-122030- /O.NEW.KLBF.SV.W.0231.070612T1946Z-070612T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 246 PM CDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 330 PM CDT * AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHEAST OF JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA... OR ABOUT 14 MILES NORTHEAST OF CURTIS...AND MOVING NORTHWEST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA BY 305 PM CDT... BRADY AND COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA BY 310 PM CDT... MAXWELL BY 320 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4071 10039 4071 10024 4117 10026 4115 10072 $$ JMC
2 follow-up statements
000 WWUS53 KLBF 122005 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT TUE JUN 12 2007 NEC111-122030- /O.CON.KLBF.SV.W.0231.000000T0000Z-070612T2030Z/ LINCOLN NE- 305 PM CDT TUE JUN 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTHEASTERN LINCOLN COUNTY... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 20 MILES NORTH OF CURTIS...MOVING NORTHWEST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BRADY BY 310 PM CDT... COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA BY 315 PM CDT... MAXWELL BY 325 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4071 10039 4071 10024 4117 10026 4115 10072 $$ JMC
000 WWUS53 KLBF 122016 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 314 PM CDT TUE JUN 12 2007 NEC111-122024- /O.CAN.KLBF.SV.W.0231.000000T0000Z-070612T2030Z/ LINCOLN NE- 314 PM CDT TUE JUN 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS CANCELLED... LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING CAN STILL BE EXPECTED FROM THIS STORM AS IT TRACKS THROUGH MAXWELL THROUGH 330 PM CDT. LAT...LON 4071 10039 4071 10024 4117 10026 4115 10072 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:25 AM CDT, 11 hours 21 minutes earlier.
Area forecast discussion, Jun 12, 3:25 AM CDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 AM CDT TUE JUN 12 2007 .DISCUSSION... DAY 2 OF MCS CROSS SOUTHERN PORTION OF CWA WITH FLOODING ALREADY A MAJOR ISSUE ACROSS FAR SOUTHWEST. REPORTS OF OVER 6 INCHES IN PORTIONS OF CHASE COUNTY IN FRENCHMAN BASIN WILL MOST LIKELY LEAD TO INCREASE ALONG THIS CREEK. HEAVY RAIN ALSO HAS FALLEN INTO PERKINS...KEITH AND LINCOLN TONIGHT WITH SOME OF THIS EXPECTED TO MOVE INTO ONE OF LOWEST FFG BASIN IN CWA ACROSS HAYES COUNTY. THEREFORE FLASH FLOOD WATCH WARRANTED ACROSS THIS AREA FOR ANY MEASUREABLE AMOUNT OF PCPN NEXT 24-36 HOURS. AS FOR REMAINDER OF CWA MANY FACTORS LEADING TO EXPANDING FFA ACROSS SANDHILLS INTO PORTIONS OF NCENTRAL NEB. HEAVY RAIN FROM A FEW NIGHTS AGO ACROSS EASTERN CHERRY/KEYA PAHA HAS LOWEST FFG NUMBERS ACROSS THIS AREA. MODELS HAVE BEEN POINTING TOWARD A N/S ORIENTED BAND OF HVY PCPN MOVING ACROSS WESTERN NEB PAST SEVERAL DAYS. TPW PRODUCTS ALONG WITH OTHER SAT PICS SHOWING STRONG MOISTURE PLUME FROM BAJA REGION COMBINING WITH GULF MOISTURE AND LEADING TO PW VALUES UP TO AND OVER 1.5 INCHES...AT LEAST 2 STD DEV ABOVE NORMAL. BUFKIT PROFILES CONTINUE TO INDICATE DEEP WARM CLOUD DEPTHS AND TRAINING CHARACTISTICS SIMILAR TO THE MADDOX DIAGRAMS. INSTABILITY PARAMETER CONTINUE TO LEAN MORE TOWARD MULTICELL MODE OVER HEART OF CWA EVEN WITH BETTER SHEAR THAN PAST FEW DAYS THANKS TO APPROACHING BELT OF FASTER MID LEVEL FLOW ON LEADING EDGE OF APPOACHING TROF. THIS MULTICELL MODE SHOULD HELP PCPN EFFECIENCY AS WELL ESPECIALLY WITH BOUNDARY INTERATIONS SIMILAR TO THOSE WE HAVE SEEN TONIGHT. HEAVY RAIN POTENTIAL MOVES INTO FAR EASTERN PORTIONS LATER TONIGHT INTO WEDNESDAY. INDICATIONS ARE THAT MUCH OF THIS AREA CONTINUES TO HAVE AREAS OF SATURATION FROM PAST EVENTS AND WITH SFC BOUNDARY SLOWLY MOVING THIS REGION WITH UPPER SUPPORT ALOFT AND STRONG ISENTROPIC MOISTURE FLUX FROM GULF STATES ON 310K SFC INTO THIS REGION WILL PLACE IN FFA AS WELL. COOLED TEMPS NEXT FEW DAYS DUE TO CLOUD COVER/PCPN. OTHER CHANGES WERE INSIGNIFICANT AFTER 48 HRS. && .AVIATION... MIXED VFR...MVFR AND IFR ALL AREAS. THE ATMOSPHERE WILL BECOME NEARLY TROPICAL AND A MAJOR FLOOD EVENT WILL DEVELOP WITH SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS DEVELOPING. IN ADDITIONAL TO THE ONGOING TSTM ACTIVITY...SCATTERED THUNDERSTORMS PRODUCING INTENSE RAINFALL WILL REDEVELOP AFTER 18Z ACROSS MOST OF THE ROUTES. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 7 AM CDT /6 AM MDT/ THIS MORNING THROUGH WEDNESDAY EVENING FOR NEZ004>010-022>029-035>038-056>059-069>071-094. && 13/CDC
Hazardous weather outlook, Jun 12, 6:00 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 600 AM CDT TUE JUN 12 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-131100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 600 AM CDT TUE JUN 12 2007 /500 AM MDT TUE JUN 12 2007/ ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THE RISK OF HEAVY RAINFALL AND FLOODING IS HIGH TODAY AND TONIGHT. CONDITIONS ARE FAVORABLE FOR A MAJOR FLOOD EVENT ANY WHERE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE PRECISE LOCATION OF THE FLOOD EVENT IS STILL UNCERTAIN. DEEP TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO WESTERN AND NORTH CENTRAL NEBRASKA. A POWERFUL UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION LATER TODAY TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS WHICH WILL LAST THROUGH TONIGHT. ANY THUNDERSTORMS WHICH FORM IN THIS AIR MASS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. IF THUNDERSTORMS BECOME ORGANIZED INTO A LARGE CLUSTER...INTENSE RAINFALL AND FLOODING WILL OCCUR. LAST NIGHT...INTENSE RAINFALL ACROSS PERKINS AND CHASE COUNTIES PRODUCED BETWEEN 6 AND 10 INCHES OF RAINFALL. POLICE REPORTED WIDESPREAD FLOODING IN CHASE COUNTY. ALL OF WESTERN AND NORTH CENTRAL IS AT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DAMAGING WINDS ARE THE PRIMARY CONCERN WITH LARGE HAIL AND ISOLATED TORNADOES ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...DEEP TROPICAL MOISTURE AND A NEARLY STATIONARY COLD FRONT DRAPED ACROSS NORTH CENTRAL NEBRASKA WILL ACT AS A FOCUS FOR ADDITIONAL HEAVY RAINFALL. CONDITIONS WILL REMAIN FAVORABLE FOR FLOODING. THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY SOUTHEAST AND PRODUCE RAIN AND SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN. THURSDAY THROUGH SATURDAY...CONDITIONS IMPROVE. DRIER AIR WILL MOVE INTO THE REGION. SUNDAY AND MONDAY...RAIN CHANCES INCREASE AS ANOTHER DISTURBANCE APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
In the hours before
Local storm report, Jun 12, 1:09 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
109 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL MERRIMAN 42.92N 101.70W
06/12/2007 E1.00 INCH CHERRY NE PUBLIC
QUARTER SIZED HAIL AND HALF AND INCH OF RAIN IN 15
MINUTES REPORTED BY THE PUBLIC.
&&
BHIRSCHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:28 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 62 min |
| Jun 11, 8:01 PM CDT | Flash Flood Warning | LBF | Chase | 119 min |
| Jun 11, 8:11 PM CDT | Flash Flood Warning | LBF | Chase, Hayes | 6 hr |
| Jun 11, 9:34 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 41 min |
| Jun 11, 10:31 PM CDT | Flash Flood Warning | LBF | Perkins | 4 hr |
| Jun 12, 1:00 AM CDT | Severe Thunderstorm Warning | LBF | Chase | 60 min |
| Jun 12, 1:17 AM CDT | Tornado Warning | LBF | Chase | 43 min |
| Jun 12, 2:10 AM CDT | Flash Flood Warning | LBF | Chase | 6 hr |
| Jun 12, 2:23 AM CDT | Flash Flood Warning | LBF | Perkins | 4 hr |
| Jun 12, 3:39 AM CDT | Flash Flood Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 48 hr |
| Jun 12, 7:54 AM CDT | Flash Flood Warning | LBF | Chase | 4 hr |
| Jun 12, 12:19 PM CDT | Flash Flood Warning | LBF | Chase, Perkins | 6 hr |
| Jun 12, 12:41 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 34 min |
| Jun 12, 1:23 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 40 min |
| Jun 12, 2:28 PM CDT | Flash Flood Warning | LBF | Keith | 6 hr |
| Jun 12, 3:43 PM CDT | Flash Flood Warning | LBF | Hayes | 6 hr |
| Jun 12, 4:22 PM CDT | Flash Flood Warning | LBF | Lincoln | 6 hr |
| Jun 12, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.